Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, OH

October 14, 2012Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this special weather statement at Oct 14, 2012, 11:40 PM EDT for Franklin County, Licking County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2012, 11:40 PM EDT (03:40 UTC)
Expired
Oct 15, 2012, 12:15 AM EDT
In force
35 min
Issued by
NWS Wilmington, OH

Counties Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS81 KILN 150340
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 PM EDT SUN OCT 14 2012

OHZ046-055-056-065-150415-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
1140 PM EDT SUN OCT 14 2012

...A LINE OF STRONG SHOWERS WILL AFFECT LICKING...FRANKLIN...
NORTHERN FAIRFIELD AND EASTERN DELAWARE COUNTIES THROUGH 1215 AM
EDT...

AT 1136 PM EDT...RADAR INDICATED STRONG SHOWERS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF OLIVE GREEN TO ALUM CREEK STATE PARK
TO NEW ROME...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLUMBUS...BEXLEY...
GAHANNA...GROVEPORT...JOHNSTOWN...REYNOLDSBURG...SUMMIT STATION...
PICKERINGTON...PATASKALA...BEECHWOOD TRAILS...UTICA AND GRANVILLE
SOUTH.

ALSO...HUBER RIDGE...CENTER VILLAGE...OBETZ...NEW ALBANY...
WHITEHALL...HARTFORD...BLACKLICK ESTATES AND JERSEY ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4002 8219 3991 8228 3993 8246 3985 8247
      3985 8325 4016 8302 4037 8292 4035 8275
      4028 8274 4027 8252 4027 8248 4025 8247
      4024 8218

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Oct 14, 9:38 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 14, 9:38 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
938 PM EDT SUN OCT 14 2012

.SYNOPSIS...
LOW PRESSURE WILL DRAG A VIGOROUS COLD FRONT ACROSS THE REGION
TONIGHT...BRINGING STRONG WINDS ALONG WITH SHOWERS. AN UPPER
TROUGH MAY BRING A FEW MORE SHOWERS ON MONDAY AFTERNOON. HIGH
PRESSURE AND DRY AIR WILL MOVE IN FOR MONDAY NIGHT AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LOW PRESSURE IS CENTERED OVER NORTHERN MICHIGAN WITH A COLD FRONT
MOVING INTO OUR WESTERN COUNTIES. WIND SHEAR IS STILL STRONG...BUT
INSTABILITY IS WEAK AND THUNDERSTORMS ARE NOT OCCURRING SO WENT
WITH CATEGORICAL POPS FOR SHOWERS WHICH SHOULD BE EAST OF THE AREA
AFTER MIDNIGHT.

SYNOPTIC WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...SO THE WIND
ADVISORY HAS BEEN CANCELLED. THOUGH A FEW GUSTS OCCURRING WITH
SHOWERS MAY APPROACH CRITERIA...WIDESPREAD WINDS OF 40 KNOTS ARE
NO LONGER EXPECTED.

WINDS WILL GRADUALLY DIMINISH OVERNIGHT...AS TEMPERATURES FALL TO
AROUND 50 FOR LOWS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BE CENTERED TO THE WEST ON
MONDAY...WITH AN UPPER TROUGH PUSHING ACROSS THE ILN AREA. A FEW
SHOWERS MAY DEVELOP DURING MONDAY AFTERNOON UNDER A COLD POOL
ALOFT. HIGHS AROUND 60 ARE EXPECTED.

HIGH PRESSURE AND DRY AIR WILL MOVE ACROSS THE REGION MONDAY NIGHT
THROUGH TUESDAY...BRINGING MAINLY CLEAR CONDITIONS. HIGHS ARE
EXPECTED TO REACH THE LOWER TO MIDDLE 60S ON TUESDAY. CLOUDS MAY
INCREASE TUESDAY NIGHT WHEN A SHORT WAVE IS FORECAST TO MOVE
THROUGH THE GREAT LAKES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL PATTERN TO UNDER GO A TRANSITION WITH ENERGY FROM THE
PACIFIC NORTHWEST DROPPING SE CARVING OUT A DEEP UPPER LOW OVER THE
NORTHERN PLAINS ON WEDNESDAY. UPSTREAM RIDGING TO SLIDE EAST ACRS
THE GREAT LAKES/OHIO VALLEY ON WEDNESDAY...PROVIDING ABOVE NORMAL
TEMPERATURES AND DRY WEATHER. EXPECT HIGHS ON WED TO BE CLOSE TO 10
DEGREES ABOVE NORMAL...RANGING FROM NEAR 70 NORTH TO THE MID 70S SE.

NUMERICAL MODEL SOLNS CONTINUE TO DIFFER REGARDING THE POSITION AND
SPEED OF THE UPPER LOW. THE ECMWF 00Z SOLN IS FARTHER SOUTH WITH THE
LOW AND SLOWER...WHILE THE GFS KEEPS THIS LOW NORTH ACRS THE GREAT
LAKES AND IS CONSIDERABLY FASTER. THERE IS CLOSER ENSEMBLE AGREEMENT
WITH THE ECMWF SOLN. WILL THEREFORE TREND THE FORECAST CLOSER TO THE
ECMWF WITH A SLOWER ONSET OF PRECIPITATION BEGINNING LATE WEDNESDAY
NIGHT. WILL HAVE THE HIGHEST POPS THURSDAY INTO THURSDAY NIGHT WITH
THE APPROACH AND PASSAGE OF A COLD FRONT. TEMPERATURES ON THURSDAY
WILL CONTINUE TO BE ABOVE NORMAL...RANGING FROM THE LOWER 60S NW TO
THE UPPER 60S SE.

A CHANCE FOR SHOWERS TO CONTINUE FRIDAY INTO NEXT WEEKEND WITH THE
AFFECTS OF THE UPPER LOW COMING INTO PLAY. WILL KEEP THE POPS LIMITED
TO CHANCE/SLIGHT CHANCE CATEGORIES SINCE CONFIDENCE IS NOT OVERLY
HIGH DUE TO MODEL SOLN SPREAD AND THERE WILL LKLY BE NUMEROUS DRY
PERIODS IN BETWEEN THE SHOWER ACTIVITY.

TEMP WISE...EXPECT READINGS TO COOL BELOW NORMAL LATE IN THE WEEK
AND INTO NEXT WEEKEND. HAVE HIGHS ON FRIDAY RANGING FROM NEAR 60 NW
TO THE MID 60S SE...IN THE THE MID 50S NW TO THE LOWER 60S SATURDAY
AND ONLY IN THE MID AND UPPER 50S SUNDAY.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
DEEPENING LOW PRESSURE OVER NORTHERN MICHIGAN WILL MOVE QUICKLY
TO SOUTHWESTERN QUEBEC BY MONDAY MORNING. AS THE LOW PUSHES
NORTHEAST...A COLD FRONT WILL MOVE ACROSS THE TAF SITES BETWEEN
NOW AND 06Z. MOSAIC RADAR AND LATEST HIGH RESOLUTION MODELS
INDICATE THAT A BAND OF MAINLY SHOWERS WILL ACCOMPANY THE FRONT.
GUSTY SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT...THEN THEY
WILL SHIFT TO THE WEST AND REMAINING GUSTY OVERNIGHT BEHIND
FRONTAL PASSAGE. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE
SHOWERS WITH A VERY BRIEF PERIOD OF IFR VISIBILITIES POSSIBLE.
MODELS CONTINUE TO SHOW WRAP AROUND MOISTURE IN THE CAA PATTERN
BEHIND THE LOW AND FRONT...AND THIS SHOULD RESULT IN MVFR CIGS
BETWEEN 1000 AND 1500 LATE TONIGHT INTO THE FIRST PART OF MONDAY.
DAY TIME HEATING ON MONDAY WILL EVENTUALLY ALLOW THE CEILINGS TO
RISE INTO THE VFR CATEGORY.

A SURFACE RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD INTO THE
REGION MONDAY NIGHT. THIS WILL ALLOW CLOUDS TO SCATTER BY MONDAY
EVENING.

.OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Oct 14, 9:26 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
926 PM EDT SUN OCT 14 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
926 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

WINDS MAY GUST BETWEEN 30 AND 40 MPH ALONG AND JUST BEHIND A COLD
FRONT AS IT MOVES THROUGH THE REGION THIS EVENING INTO THE EARLY
MORNING HOURS OF MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 14, 7:40 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT SUN OCT 14 2012

OHZ046-054>056-063>065-150030-
DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-LICKING OH-MADISON OH-
PICKAWAY OH-
740 PM EDT SUN OCT 14 2012

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
PICKAWAY...SOUTHEASTERN MADISON...WESTERN
LICKING...FRANKLIN...EASTERN FAYETTE...NORTHWESTERN FAIRFIELD AND
SOUTHEASTERN DELAWARE COUNTIES THROUGH 830 PM EDT...

AT 736 PM EDT...RADAR INDICATED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM ALUM CREEK STATE PARK TO
URBANCREST TO WASHINGTON COURT HOUSE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND...
SUNBURY...COLUMBUS...MINERVA PARK...WESTERVILLE...GROVE CITY...
WILLIAMSPORT...BEXLEY...GAHANNA...SOUTH BLOOMFIELD...ASHVILLE AND
JOHNSTOWN.

ALSO...GRANDVIEW HEIGHTS...HARRISBURG...URBANCREST...DERBY...
GALENA...PANCOASTBURG...DEER CREEK LAKE AND ORIENT ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3970 8269 3943 8354 3990 8322 4025 8302
      4036 8278 4035 8274 4028 8274 4027 8252
      4027 8248 4025 8247 4024 8236
Special weather statement, Oct 14, 8:18 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EDT SUN OCT 14 2012

OHZ055-056-065-150100-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
818 PM EDT SUN OCT 14 2012

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
LICKING...SOUTHEASTERN FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES
THROUGH 900 PM EDT...

AT 816 PM EDT...RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF HARTFORD TO STATE
ROUTE 310 AT STATE ROUTE 161 TO LOCKBOURNE...MOVING NORTHEAST AT 60
MPH.

WIND GUSTS 0F 40 TO 50 MPH  ARE POSSIBLE WITH THESE SHOWERS AND
ISOLATED THUNDERSTORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CANAL WINCHESTER...
PATASKALA...BEECHWOOD TRAILS...PICKERINGTON...UTICA...BALTIMORE...
GRANVILLE SOUTH...MILLERSPORT...GRANVILLE...FAIRFIELD BEACH...BUCKEYE
LAKE AND HEBRON.

ALSO...ALEXANDRIA...ETNA...KIRKERSVILLE...ST. LOUISVILLE AND
FALLSBURG ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3996 8240 3983 8263 3980 8294 3980 8299
      3981 8300 4002 8275 4028 8271 4027 8248
      4025 8247 4024 8219 4024 8218 4020 8218
Special weather statement, Oct 14, 8:27 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN OCT 14 2012

INZ050-058-059-OHZ034-035-042-043-051-060-150130-
UNION IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-
PREBLE OH-SHELBY OH-
827 PM EDT SUN OCT 14 2012

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SHELBY...
NORTHWESTERN PREBLE...NORTHWESTERN MIAMI...MERCER...DARKE...
AUGLAIZE...WAYNE...NORTHERN FAYETTE AND NORTHERN UNION COUNTIES
THROUGH 930 PM EDT...

AT 824 PM EDT...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
19 MILES NORTH OF CHATTANOOGA TO 15 MILES WEST OF NORTH DAYTON TO 25
MILES WEST OF BENTONVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ROCKFORD...HAGERSTOWN...COLDWATER...ST. HENRY...UNION CITY...
DUBLIN...CELINA...CAMBRIDGE CITY...ANSONIA...FOUNTAIN CITY AND
CONNERSVILLE.

ALSO...CHATTANOOGA...WABASH...FRANKLIN...NORTH DAYTON...COSMOS...
TAMA...ROSE HILL AND ECONOMY ARE NEAR THE PATH OF THIS LINE OF
SHOWERS.

LAT...LON 4069 8445 4069 8423 4066 8422 4065 8403
      4028 8415 3961 8489 3963 8531 3979 8531
      3980 8523 4001 8520 4001 8482 4073 8481
      4073 8446
Local storm report, Oct 14, 8:35 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
835 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     5 SW KENTON             40.59N 83.68W
10/14/2012                   HARDIN             OH   LAW ENFORCEMENT

            ROOF TORN OFF A TRAILER, 40 FT RV LIFTED OFF BLOCKS AND
            MOVED

&&

HUGHES
Local storm report, Oct 14, 8:36 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     NON-TSTM WND DMG 2 W DUBLIN              40.12N 83.17W
10/14/2012                   FRANKLIN           OH   TRAINED SPOTTER

            10 INCH DIAMETER LIMBS DOWN

&&

HUGHES
Special weather statement, Oct 14, 11:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 PM EDT SUN OCT 14 2012

OHZ046-055-056-065-150415-
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-
1140 PM EDT SUN OCT 14 2012

...A LINE OF STRONG SHOWERS WILL AFFECT LICKING...FRANKLIN...
NORTHERN FAIRFIELD AND EASTERN DELAWARE COUNTIES THROUGH 1215 AM
EDT...

AT 1136 PM EDT...RADAR INDICATED STRONG SHOWERS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF OLIVE GREEN TO ALUM CREEK STATE PARK
TO NEW ROME...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLUMBUS...BEXLEY...
GAHANNA...GROVEPORT...JOHNSTOWN...REYNOLDSBURG...SUMMIT STATION...
PICKERINGTON...PATASKALA...BEECHWOOD TRAILS...UTICA AND GRANVILLE
SOUTH.

ALSO...HUBER RIDGE...CENTER VILLAGE...OBETZ...NEW ALBANY...
WHITEHALL...HARTFORD...BLACKLICK ESTATES AND JERSEY ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4002 8219 3991 8228 3993 8246 3985 8247
      3985 8325 4016 8302 4037 8292 4035 8275
      4028 8274 4027 8252 4027 8248 4025 8247
      4024 8218

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:18 PM EDTSpecial Weather StatementILNLicking42 min
Oct 14, 8:27 PM EDTSpecial Weather StatementILNAuglaize, Darke, Mercer, Shelby63 min
Oct 14, 11:43 PM EDTSpecial Weather StatementILNAdams32 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.